Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Oct 15, 2012, 4:04 PM EDT for Wayne County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Oct 15, 2012, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WWUS82 KRAH 152004
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON OCT 15 2012
NCZ078-152100-
WAYNE-
404 PM EDT MON OCT 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM
EDT...
AT 404 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRANTHAM...OR ABOUT 6 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT
30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROGDEN...AND...
MAR-MAC...ELROY...AND...GOLDSBORO...WALNUT CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3517 7798 3519 7801 3517 7810 3520 7816
3523 7819 3534 7821 3535 7816 3542 7816
3559 7806 3559 7783 3542 7782 3541 7780
3537 7780
TIME...MOT...LOC 2004Z 249DEG 27KT 3527 7811
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 15, 2:55 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 15, 2:55 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON OCT 15 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE CAROLINAS AND SOUTHERN VIRGINIA LATE THIS AFTERNOON THROUGH THIS EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 250 PM MONDAY... FOR THE REST OF THE AFTERNOON: COLD FRONT IS CURRENTLY MOVING THROUGH THE NC FOOTHILLS... ON PACE TO ARRIVE IN THE TRIAD SHORTLY AND SWEEP EASTWARD THROUGH CENTRAL NC THROUGH EARLY EVENING. WIDESPREAD SHOWERS AND A FEW EMBEDDED STORMS AFFECTED MUCH OF THE PIEDMONT THROUGH THE AFTERNOON AND IS NOW MOVING NNE INTO VA... IN LINE WITH THE MID LEVEL PERTURBATION AND UPPER DIVERGENCE MAXIMUM WHICH HELPED DRIVE THE ACTIVITY. DESPITE DEW POINTS IN THE MID 60S... THIS PRECIP HAS GREATLY HELD DOWN INSTABILITY OVER THE NRN CWA WITH VERY LITTLE HEATING AND WEAK LOW LEVEL LAPSE RATES. BUT IN SOUTHERN AND SE SECTIONS WHERE HOLES AND THIN SPOTS IN THE CLOUDS HAVE ALLOWED FOR PLENTY OF HEATING AND HAVE BOOSTED TEMPS WELL INTO THE 70S TO AROUND 80... MLCAPE VALUES HAVE CLIMBED TO 500-1000 J/KG. GIVEN THE FAVORABLE EFFECTIVE DEEP LAYER SHEAR OF 40-50 KTS... 25-35 KT SW WINDS JUST ALOFT AT 925-850 MB... AND PERSISTENT UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE STRENGTHENING SSWRLY JET TO OUR NORTH PROVIDING DYNAMIC SUPPORT FOR ASCENT... WE WILL SEE A CONTINUED THREAT OF STRONG STORMS WITH THE POTENTIAL FOR BOWING SEGMENTS AND DAMAGING STRAIGHT-LINE WINDS UNTIL 5 OR 6 PM... MAINLY EAST OF HIGHWAY 1 INCLUDING ALL OF THE SANDHILLS AND THE COASTAL PLAIN. ISOLATED ROTATING DISCRETE CELLS CANNOT BE RULED OUT AS WELL WITH LATEST OBSERVED 0-1 KM SRH AROUND 100 M2/S2... 20 KTS OF 0-1 KM SHEAR... EHI AROUND 1... SCP NEAR 4... AND VGP NEAR 0.2 M/S2. FOR TONIGHT: DEEP DRY AND SUBSIDING AIR WILL MOVE IN QUICKLY BEHIND THE FRONT WITH DOWNSLOPE WNW LOW LEVEL FLOW AND PRECIP WATER VALUES PLUNGING TO UNDER A HALF INCH. SURFACE DEW POINTS BEHIND THE FRONT ARE ALREADY DROPPING WELL INTO THE 40S... SO DESPITE DECREASING WINDS SHIFTING AROUND TO NORTH AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST... FOG DEVELOPMENT SHOULD NOT BE A PROBLEM. EXPECT LOWS OF 43-48 UNDER CLEARING SKIES. FOR TUESDAY/TUESDAY NIGHT: THE MID LEVEL TROUGH AXIS WILL BE MOVING OFF THE COAST EARLY TUESDAY MORNING... FOLLOWED BY RISING HEIGHTS ALOFT OVER NC AS SURFACE HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST... MOVING OVERHEAD EARLY TUESDAY NIGHT. EXPECT GENERALLY SUNNY SKIES TUESDAY... AS IS SEEN UPSTREAM THIS AFTERNOON OVER THE CENTRAL MISS VALLEY. MORNING LOW LEVEL THICKNESSES ABOUT 20 METERS BELOW NORMAL AND A DRY ADIABATIC LOW LEVEL LAPSE RATE UP TO ABOUT 875-900 MB SUPPORT HIGHS OF 65-70. WE ARE LIKELY TO SEE A VEIL OF MOSTLY HIGH CLOUDS OVERSPREAD THE AREA TUESDAY NIGHT AS MID-UPPER LEVEL SHORTWAVE ENERGY NOW OVER THE DESERT SW AND NW MEXICO MOVES EASTWARD ACROSS TX AND THE DEEP SOUTH... REACHING THE SOUTHEAST STATES EARLY WEDNESDAY MORNING. THIS SHOULD KEEP TEMPS FROM DROPPING TOO FAR OVERNIGHT... EVEN THOUGH WINDS WILL BE LARGELY CALM WITH DRY AIR IN THE LOW AND MID LEVELS. LOWS 39-44. -GIH && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM MONDAY... HIGH PRESSURE OVERHEAD WEDNESDAY MORNING WILL SLIDE EAST TO THE COAST BY WEDNESDAY AFTERNOON....ALLOWING WEAK RETURN FLOW TO DEVELOP ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. RELATIVELY ZONAL AND FAST FLOW ALOFT...WITH A WEAK EMBEDDED SHORTWAVE MOVING ALONG THE GULF COAST...SHOULD PROVIDE A PERIOD OR TWO OF HIGH CLOUDS...THOUGH WITH LITTLE IMPACT ON TEMPS EXPECTED. 1000-850MB THICKNESSES SUGGEST HIGHS IN THE UPPER 60S NORTHEAST TO LOWER 70S SOUTHWEST. THE RETURN FLOW MAY ALSO LEAD TO SOME STRATUS BY THURSDAY MORNING...WITH THE GFS CURRENTLY SHOWING BETTER LOW LEVEL MOISTURE RETURN. LOWS IN UPPER 40S TO AROUND 50. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 255 PM MONDAY... A DEEP UPPER LOW IS FORECAST BY ALL MODELS TO DEVELOP OVER THE GREAT LAKES REGION THURSDAY...WITH CYCLONIC UPPER LEVEL FLOW OVER MOST OF THE EASTERN US. A COLD FRONT EXTENDING SOUTH FROM THE THE ASSOCIATED OCCLUDED SURFACE CYCLONE SHOULD BE MOVING THROUGH THE OH/TN VALLEYS THURSDAY. AHEAD OF THE FRONT...MODELS DO NOT INDICATE ANY PRECIP DURING THE DAY THURSDAY WITH NO DISCERNIBLE FORCING ALOFT AND UNIFORM SOUTHERLY LOW LEVEL FLOW. 850MB TEMPS ARE PROGGED TO CLIMB BACK OVER 10C AND DRY ADIABATIC MIXING WITH FORECAST SOUNDINGS YIELDS HIGHS IN THE MID TO UPPER 70S FOR MOST OF THE AREA. MID/HIGH CLOUDS AHEAD OF THE FRONTAL ZONE WOULD HAVE MORE IMPACT OVER THE WESTERN PIEDMONT WHERE LOWER 70S ARE POSSIBLE. FORECAST CONFIDENCE DECREASES LATE THURSDAY INTO FRIDAY AS THE ECMWF AND GFS SOLUTIONS DIVERGE REGARDING THE TIMING OF FRONTAL PASSAGE. DUE TO THE FACT THAT THE COLD FRONT WILL BE FAR REMOVED FROM THE PARENT/OCCLUDED LOW AND THE POST-FRONTAL AIRMASS IS NOT FORECAST TO BE PARTICULARLY COLD/DENSE...PREFER TO FOLLOW THE SLOWER ECMWF SOLUTION. THIS WOULD FAVOR A SLOWER MOVING FRONT THAT CROSSES THE MOUNTAINS LATE THURSDAY NIGHT AND LINGERS OVER CENTRAL NC FRIDAY...FINALLY GETTING A STRONGER PUSH FROM A TRAILING SHORTWAVE FRIDAY NIGHT. A SLOWER AND MORE DIURNALLY FAVORABLE FRONTAL PASSAGE WOULD ALSO LEAD TO A BETTER CHANCE OF STRONG TO SEVERE STORMS ON FRIDAY. HOWEVER...WILL WAIT TO SEE BETTER AGREEMENT AMONG THE MODELS...AT LEAST WITHIN 24 HOURS OF ONE ANOTHER... BEFORE RAISING POPS ANY FURTHER. TIMING ISSUES WITH THE FRONTAL ALSO DECREASE FORECAST CONFIDENCE IN HIGHS FOR FRIDAY...WHICH COULD RANGE FROM THE UPPER 60S WEST TO UPPER 70S WEST. IF THE COLD FRONT MOVES EAST TO THE COAST BY SATURDAY MORNING...THEN NO POPS WILL BE NEEDED FOR SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE FORECAST IS THEN DRY THROUGH MONDAY AS THE HIGHS SETTLES OVER THE REGION. HOWEVER...THE DIFFERENCES IN MODEL SOLUTIONS LINGER INTO EARLY NEXT WEEK...WITH THE ECMWF SHOWING A MORE PROMINENT MID LEVEL RIDGE OVER THE DEEP SOUTH AND AN EXPANSIVE SURFACE HIGH...WHILE THE GFS SHOWS LESS FLOW AMPLIFICATION AND A SYSTEM MOVING INTO THE OH VALLEY BY MONDAY. TEMPS NEAR NORMAL SATURDAY WITH A SLOW MODERATION THROUGH THE END OF THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 150 PM MONDAY... AVIATION CONDITIONS WILL SHOW AN IMPROVING TREND OVER THE NEXT 6-9 HOURS. IFR CIGS AT INT/GSO WILL MIX OUT WITH CIGS RISING TO VFR AFTER 20Z THIS AFTERNOON... BEHIND A COLD FRONT THAT WILL MOVE EASTWARD THROUGH CENTRAL NC LATE AFTERNOON THROUGH VERY EARLY EVENING. THE FRONT WILL MOVE INT/GSO AT 19-21Z AND THROUGH RDU/FAY/RWI 21Z-23Z. SW WINDS UNDER 12 KTS WILL SWING AROUND TO WESTERLY OR FROM THE WNW WITH FRONTAL PASSAGE AT SPEEDS OF 8-12 KTS GUSTING TO 15-20 KTS FOR A FEW HOURS... BEFORE WINDS COME OUT OF THE NORTH AND DECREASE TO UNDER 8 KTS LATE EVENING ONWARD. SCATTERED STORMS ARE EXPECTED NEAR RDU/FAY BETWEEN 18Z AND 22Z... AND NEAR RWI 19Z-23Z... AND BRIEF MVFR OR IFR CIGS ARE POSSIBLE BUT UNLIKELY TO LAST MORE THAN AN HOUR. LINGERING VFR CIGS ESPECIALLY NEAR FAY THIS EVENING WILL DISSIPATE AFTER 03Z WITH GENERALLY CLEAR SKIES AND CALM CONDITIONS AREAWIDE OVERNIGHT THROUGH 18Z TUESDAY. LOOKING BEYOND EARLY TUESDAY AFTERNOON... VFR CONDITIONS ARE LIKELY TUESDAY THROUGH WEDNESDAY WITH ONLY HIGH CLOUDS AFFECTING THE AREA UNDER HIGH PRESSURE. A PERIOD OF MVFR/IFR CIGS/VSBYS IN FOG IS POSSIBLE EARLY THURSDAY MORNING WITH BORDERLINE LLWS CONDITIONS AS SW WINDS STRENGTHEN ABOVE 2 KFT. ISOLATED SHOWERS WITH MVFR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON WITH AN APPROACHING WEAK COLD FRONT. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS/GIH NEAR TERM...HARTFIELD SHORT TERM...BLS LONG TERM...BLS AVIATION...HARTFIELD
Hazardous weather outlook, Oct 15, 11:23 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT MON OCT 15 2012 NCZ021>023-038-039-073-074-083-161200- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1123 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED THIS AFTERNOON. WIND GUSTS OF 20 TO 30 MPH ARE POSSIBLE IN AND NEAR ANY STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ007>011-024>028-040>043-075>078-084>086-088-089-161200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1123 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE IN AND NEAR ANY STORMS... WHILE A FEW STRAIGHT LINE GUSTS OVER 45 MPH MAY OCCUR WITH THE STRONGEST STORMS. THE THREAT OF STRONG TO SEVERE STORMS WILL BE GREATEST BETWEEN 1 PM AND 5 PM. IN ADDITION... SHOWERS AND STORMS WITH HEAVY DOWNPOURS REPEATEDLY MOVING OVER THE SAME AREAS COULD LEAD TO STREET FLOODING THROUGH THE AFTERNOON... ESPECIALLY IN AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Special weather statement, Oct 15, 2:40 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT MON OCT 15 2012
NCZ077-151900-
HARNETT-
240 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 300
PM EDT...
AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF PINEVIEW...OR ABOUT 9 MILES NORTHWEST OF FORT BRAGG...
MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW...
TIMBERLAKE...AND...OLIVIA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 35 MPH.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM AS IT
MOVES NORTHEAST INTO WESTERN HARNETT COUNTY THROUGH 300 PM. BRIEF
HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS...
ESPECIALLY ON HIGHWAY 24 AND HIGHWAY 27 NEAR PINEVIEW. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3520 7911 3521 7915 3524 7917 3525 7919
3527 7922 3555 7894 3544 7874 3521 7896
3521 7901 3519 7910
TIME...MOT...LOC 1835Z 216DEG 33KT 3521 7913
VINCENTSpecial weather statement, Oct 15, 2:57 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT MON OCT 15 2012
NCZ041-151915-
WAKE-
257 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 315 PM
EDT...
AT 251 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS OVER CARY...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS HEAVY SHOWER INCLUDE...RALEIGH...AND
THE STATE FAIRGROUNDS
HAZARDS INCLUDE...
GUSTY WINDS UP TO 30 MPH.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 287 AND 297...AND
INTERSTATE 440 FROM TRYON TO CAPITAL BOULEVARD AND NEW BERN AVENUE.
THIS SHOWER WILL PRODUCE BRIEF HEAVY RAINFALL...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7844 3594 7839 3593 7836 3590 7833
3563 7874 3578 7891 3603 7857
TIME...MOT...LOC 1851Z 231DEG 32KT 3575 7878
VINCENTSpecial weather statement, Oct 15, 3:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT MON OCT 15 2012
NCZ042-078-089-152015-
JOHNSTON-SAMPSON-WAYNE-
331 PM EDT MON OCT 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE AND JOHNSTON
COUNTIES THROUGH 415 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
NORTHWEST OF SALEMBURG...OR ABOUT 17 MILES NORTHWEST OF CLINTON...
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEMBURG...
HOBBTON...NEWTON GROVE...AND GRANTHAM. THIS INCLUDES INTERSTATE 40
BETWEEN EXITS 334 AND 355.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
THESE STORMS WILL PRODUCE A BRIEF PERIOD OF TORRENTIAL RAINFALL...
WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS
SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 40 BETWEEN EXIT 334 AND EXIT 355 IN
NORTHERN SAMPSON COUNTY.
&&
LAT...LON 3495 7860 3508 7867 3512 7864 3512 7865
3514 7863 3514 7864 3518 7862 3546 7814
3527 7799 3495 7859
TIME...MOT...LOC 1928Z 240DEG 28KT 3514 7855
VINCENTSpecial weather statement, Oct 15, 3:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT MON OCT 15 2012
NCZ089-152015-
SAMPSON-
339 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 415 PM EDT...
AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF GARLAND...OR ABOUT 12 MILES NORTH OF ELIZABETHTOWN...MOVING
EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY ON HIGHWAY 411...HIGHWAY 701...AND HIGHWAY 421 SOUTH OF
CLINTON. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3474 7839 3478 7844 3481 7846 3484 7850
3486 7850 3489 7853 3504 7815 3489 7814
3475 7819 3469 7837
TIME...MOT...LOC 1936Z 251DEG 25KT 3480 7852
VINCENTSpecial weather statement, Oct 15, 3:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT MON OCT 15 2012
NCZ026-027-152030-
FRANKLIN-NASH-
350 PM EDT MON OCT 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH AND FRANKLIN COUNTIES
THROUGH 430 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 15 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUNN...PILOT...
SPRING HOPE...NASHVILLE...AND RED OAK...OR ALONG AND NORTH OF
HIGHWAY 64 IN FRANKLIN AND NASH COUNTIES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY ON HIGHWAY 98...HIGHWAY 501...HIGHWAY 58...AND HIGHWAY 43
IN SOUTHERN FRANKLIN AND CENTRAL NASH COUNTIES. MOTORISTS SHOULD
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3617 7792 3615 7789 3615 7785 3600 7778
3581 7825 3587 7828 3590 7831 3589 7832
3591 7835 3593 7835 3594 7839 3597 7842
3619 7792
TIME...MOT...LOC 1947Z 245DEG 27KT 3588 7832
VINCENTSpecial weather statement, Oct 15, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON OCT 15 2012
NCZ078-152100-
WAYNE-
404 PM EDT MON OCT 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM
EDT...
AT 404 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRANTHAM...OR ABOUT 6 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT
30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROGDEN...AND...
MAR-MAC...ELROY...AND...GOLDSBORO...WALNUT CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3517 7798 3519 7801 3517 7810 3520 7816
3523 7819 3534 7821 3535 7816 3542 7816
3559 7806 3559 7783 3542 7782 3541 7780
3537 7780
TIME...MOT...LOC 2004Z 249DEG 27KT 3527 7811
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:43 AM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 62 min |
| Oct 15, 9:51 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 54 min |
| Oct 15, 10:40 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange, Randolph | 50 min |
| Oct 15, 2:40 PM EDT | Special Weather Statement | RAH | Harnett | 20 min |
| Oct 15, 2:57 PM EDT | Special Weather Statement | RAH | Wake | 18 min |
| Oct 15, 3:31 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Oct 15, 3:39 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Oct 15, 3:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Oct 15, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 44 min |
| Oct 15, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 55 min |
| Oct 15, 5:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Oct 15, 6:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Oct 15, 6:48 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.